Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER)
Head and Neck Angioedema
- Patients receiving coadministration of an ACE inhibitor with an mTOR (mammalian target of rapamycin) inhibitor (e.g., temsirolimus, sirolimus, everolimus) may be at increased risk for angioedema.
Mammalian Target of Rapamycin (mTOR) Inhibitors
- Patients taking concomitant mTOR inhibitor (e.g., temsirolimus, sirolimus, everolimus) therapy may be at increased risk for angioedema (see Warnings – Head and Neck Angioedema).
Non-Steroidal Anti-Inflammatory Agents including Selective Cyclooxygenase – 2 Inhibitors (COX-2 Inhibitors)
- Trandolapril component: In patients who are elderly, volume-depleted (including those on diuretic therapy), or with compromised renal function, co-administration of NSAIDs, including selective COX-2 inhibitors, with ACE inhibitors, including trandolapril, may result in deterioration of renal function, including possible acute renal failure. These effects are usually reversible. Monitor renal function periodically in patients receiving trandolapril and NSAID therapy.
- The antihypertensive effect of ACE inhibitors, including trandolapril, may be attenuated by NSAIDs.
- In vitro metabolic studies indicate that verapamil is metabolized by cytochrome P450 including CYP3A4, CYP1A2, CYP2C8, CYP2C9 and CYP2C18. Verapamil has been shown to be an inhibitor of CYP3A4 enzymes and P-glycoprotein (P-gp). Clinically significant interactions have been reported with inhibitors of CYP3A4 (e.g. erythromycin, ritonavir) causing elevation of plasma levels of verapamil while inducers of CYP3A4 (e.g. rifampin) have caused a lowering of plasma levels of verapamil. Therefore, patients receiving inhibitors or inducers of the cytochrome P450 system should be monitored for drug interactions
- No clinically significant pharmacokinetic interaction has been found between trandolapril (or its metabolites) and digoxin.
- No clinically significant pharmacokinetic interaction has been found between trandolapril (or its metabolites) and cimetidine
- Section revised
Post Marketing Experience
- There has been a single postmarketing report of paralysis (tetraparesis) associated with the combined use of verapamil and colchicine. This may have been caused by colchicine crossing the blood-brain barrier due to CYP3A4 and P-gp inhibition by verapamil. Combined use of verapamil and colchicine is not recommended (see PRECAUTIONS-Drug Interactions).